Reply To: Diagnosed at 12, Treated 20 years later, need help

March 4, 2014 at 10:00 pm

According to studies made during clinical trials, common IVIg side affects can include headache, fever, fatigue, shivering, nausea, chills, dizziness, vomiting, migraine headache, pain in extremity, hives, cough, itching, rash, and faster heart rate. Blurred vision is a more serious side affect and could be related to Hyperviscosity syndrome. In hyperviscosity syndrome, the blood becomes thick and does not flow through the body as quickly as usual. An overdose of IVIg may lead to fluid overload and hyperviscosity.

IVIg will help stop your autoimmune system from producing more bad antibodies. To my knowledge it won’t get rid of residual antibodies already in your system … that is the job of Plasma Exchange (PE).

If your neuro continues the IVIg, you should ask about lowering the dosage and/or the infusion rate. If he is correct about you having too many bad antibodies in your system, maybe PE would be a better choice for you than more IVIg treatments. I don’t understand the low dose chemo unless there is some other disease that has been diagnosed?

Being 20 years post onset and having 20-40% EMG scores seems to indicate there is some permanent Myelin and Axon damage. I’m glad to hear it’s not enough to keep you off the slopes though 😉

What city are you in? Maybe there is a more experienced CIDP specialist nearby.